Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Medication And Eyesight

Medication And Eyesight

Is there any particular epilepsy medication that damages your eyesight? I wear glasses but I am finding all the medication I am on is making my vision worse. I'm not sure which drug is causing the problem but when I go to my opticians I'm going to ask them.

A MyEpilepsyTeam Member said:

I was on Topamax on very high dose, this was years ago. But, I noticed that just like overnight(that's how it seemed to me anyway) I had lost some vision. I could no longer read the guide on the TV.I called the pharmacist the next morning and told him what was going on, he told me to get to the eye doctor in town (we only had one), so I did. When I went in to see him I explained everything to him, he did a completely different type of exam. At the end he told me that it was the Topamax at that high of a dose that that's one of the very rare side affects of Topamax is vision loss. Check with your eye doctor as well as Google ALL of your medications to see if any of them have a RARE side effect that is vision loss. You may also want to talk to your pharmacist they are aware of all of the medications and SHOULD know the side effects of all of them!!
I joe this is helpful for you. 😊

posted about 1 year ago
A MyEpilepsyTeam Member said:

I've been on Topiramate for 7 months. Blurred vision and I've just got new glasses for reading and distance... I've stopped the medication due to the side effects of many things other than eye sight.

posted about 1 year ago
A MyEpilepsyTeam Member said:

Nicole,you're right I remember going to the GP about something he said you can't expect everything to be related to EP

posted about 1 year ago
A MyEpilepsyTeam Member said:

I'm more on oxtellar xr (which is the 24 slow dosing Trileptal) I had a problem with break through seizures on the Trileptal, I'm also on Trokendi xr(which is the 24 acting slow dosing Topamax but, I only take 200mg instead of 800mg that I was on. Wow...I couldn't handle that!!! I hope this helps some of you.
Oh, and after reading the side effects of Keppra (which am ER doctor recommended NOT my regular Dr.) I would not recommend this med. Just my opinion though, if it's working for you keep taking. Like I said that was just my opinion. I take about 10 medications and so I have to be careful about interactions.
Have a good day everyone.

posted about 1 year ago
A MyEpilepsyTeam Member said:

i think all e meds are like that. even keppra and phenobarb (my current meds) has the side effect of (keppra) double vision and (phenobarb) a tingling in your eye (like something got into your eye).

posted about 1 year ago
Already a Member? Log in